MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T45
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left ovarian vein using a lantern delivery microcatheter (lantern), pod coils, and a diagnostic guide catheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician experienced resistance while advancing a pod coil through the lantern.The physician then successfully implanted the pod coil into the target vessel.While retracting the pusher assembly of the pod coil, it fractured within the lantern and only a part of the pusher assembly was removed.Without realizing that part of the pod coil pusher assembly was fractured inside the lantern, the physician attempted to advance a pod packing coil (pod pc) through the lantern.However, resistance was encountered, and the physician removed the pod pc and the lantern to check the system.Upon removal, the physician found that the lantern was fractured at the distal end.Therefore, the lantern was no longer used in the procedure.The procedure was completed using a new lantern to implant the same pod pc and an additional pod pc, and the same diagnostic guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern could not confirm the distal fracture.Evaluation revealed multiple kinks and fractures along the proximal and midshaft.This damage is likely the reported fracture.If the device is manipulated against resistance during use, damage such as kinks and subsequent fractures may occur.The reported tortuous patient¿s anatomy may have contributed to resistance.Some of the observed kinks may have been incidental and likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17726343
Report Number3005168196-2023-00424
Device Sequence Number17742380
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public814548016689
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF00007104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005